Alert archive / New Jersey / Special Marine Warnings in 2003

Special Marine Warning 80, NWS Philadelphia/Mount Holly

October 27, 2003

NWS Philadelphia/Mount Holly issued this special marine warning at Oct 27, 2003, 4:14 PM EST. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 27, 2003, 4:14 PM EST (21:14 UTC)
Expired
Oct 27, 2003, 5:45 PM EST
In force
91 min
Issued by
NWS Philadelphia/Mount Holly
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Oct 27, 3:20 PM EST, 54 minutes earlier.

Area forecast discussion, Oct 27, 3:20 PM EST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
320 PM EST MON OCT 27 2003

WITH ONGING WX...WL BE BRIEF.

KEEPING WATCH UP WHERE IT WAS INTO THIS EVE...AS WELL AS CATEGORICAL
POPS ALL ZONES. ENDING RAIN BY MIDN FM THE W. MENTIONING TSTM FM PHL
S AND E...WITH PSBLY DAMAGING WNDS.

WITH NXT SYS TUE EVE...PROGS LOOKING MORE VIGOROUS...WITH WAVE
MOVING NE ALG THE CST FM TDAS FNT. GOING LKLY POPS TUE NGT...MNLY
AFT MIDN...AND HI CHC WED MRNG. THEN WL KEEP THINGS DRY TIL MON...
ALTHOUGH NOT COMPLETELY CONFIDENT WITH LOW LVL FLOW COMING IN OFF
THE OCEAN.

MARINE FCSTR KEEPING SML CRAFT UP CST AND LWR DE BAY.

ZONES SHOULD FLY ABT 330 PM.

.PHI...FLOOD WATCH INTO THIS EVE DE1, ALL PA ZONES, NJ1,7,15
       SML CRAFT ADVY CST AND LWR BAY.

KRAUS

In the hours before

Special weather statement, Oct 27, 12:57 PM EST, 3 hours 17 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-280000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1257 PM EST MON OCT 27 2003

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED
SOUTHEASTERN PENNSYLVANIA...MUCH OF NEW JERSEY EXCEPT THE
NORTHWESTERN PORTION...ALL OF DELAWARE...AND ALL OF THE MARYLAND
EASTERN SHORE IN AN AREA OF A SLIGHT RISK FOR SEVERE THUNDERSTORMS
TODAY. DAMAGING WINDS ARE THE MAJOR THREAT.

THE COMBINATION OF STRONG WINDS ALOFT...RELATIVELY WARM AND MOIST AIR
NEAR THE SURFACE...AND AN ACTIVE FRONTAL SYSTEM COULD COMBINE TO
GENERATE SOME SEVERE THUNDERSTORMS THIS AFTERNOON IN THE SLIGHT RISK
AREA. REMEMBER THAT A SEVERE THUNDERSTORM CAN ON RARE OCCASION SPAWN
A TORNADO.

FOR THE SOUTHERN POCONOS...THE LEHIGH VALLEY AND BERKS COUNTY...AS
WELL AS NORTHWESTERN NEW JERSEY...THUNDERSTORMS WITH STRONG GUSTY
WINDS ARE POSSIBLE BUT THE THREAT OF SEVERE WEATHER IS LOWER.

A FLOOD WATCH IS ALSO IN EFFECT TODAY FOR EASTERN PENNSYLVANIA...
PARTS OF NORTHWESTERN AND WESTERN NEW JERSEY...NORTHERN DELAWARE...
AND EXTREME NORTHEASTERN MARYLAND.
Local storm report, Oct 27, 3:48 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
448 PM EDT MON OCT 27 2003

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0315 PM    DELAWARE                  NJ   TORNADO
10/27/03   HUNTERDON                      POSSIBLE TORNADO.

0320 PM    BENSALEM                  PA   WIND DAMAGE
10/27/03   BUCKS                          LARGE TREES SNAPPED OFF.
                                          ESTIMATED 80+ MPH WIND.

0340 PM    EWING                     NJ   WIND DAMAGE
10/27/03   MERCER                         BRANCHES DOWN.

0345 PM    HAINESPORT                NJ   WIND DAMAGE
10/27/03   BURLINGTON                     TREES BLOWN DOWN. 1
                                          PERSON INJURED IN
                                          VEHICLE.

0345 PM    MOUNT HOLLY               NJ   FUNNEL CLOUD
10/27/03   BURLINGTON                     FUNNEL CLOUD SIGHTED.
                                          TREE LIMBS DOWN AND
                                          DEBRIS AT ROUTE 38 AND
                                          ROUTE 541.

0355 PM    NEW BRUNSWICK             NJ   FUNNEL CLOUD
10/27/03   MIDDLESEX                      FUNNEL CLOUDS SIGHTED.

0352 PM    LUMBERTON                 NJ   50 MPH TSTM GUST
10/27/03   BURLINGTON                     MEASURED PEAK GUST TO 54
                                          MPH.

0355 PM    HAMILTON SQUARE           NJ   WIND DAMAGE
10/27/03   MERCER                         TREES BLOWN DOWN. SOME
                                          ROADS REPORTED CLOSED.

0400 PM    NEW BRUNSWICK             NJ   FUNNEL CLOUD
10/27/03   MIDDLESEX                      FUNNEL CLOUD SIGHTED
                                          TOWARD HIGHLAND PARK.

0415 PM    LAWRENCEVILLE             NJ   WIND DAMAGE
10/27/03   MERCER                         ABOUT A DOZEN TREES
                                          DOWNED.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 2:49 PM ESTSpecial Marine WarningPHI116 min
Oct 27, 3:23 PM ESTTornado WarningPHIHunterdon, Somerset52 min
Oct 27, 3:29 PM ESTSevere Thunderstorm WarningPHIAtlantic, Burlington, Camden, Cumberland, Gloucester, Mercer and 4 more61 min
Oct 27, 3:35 PM ESTSevere Thunderstorm WarningPHIMorris40 min
Oct 27, 3:46 PM ESTTornado WarningPHIMercer, Middlesex44 min
Oct 27, 4:02 PM ESTTornado WarningPHIMonmouth, Ocean58 min
Oct 27, 4:25 PM ESTSevere Thunderstorm WarningPHIMonmouth, Ocean50 min
Oct 27, 2:43 PM ESTSevere Thunderstorm WarningPHICaroline, Talbot62 min

Nearby

Special Marine Warnings in New Jersey, 2003Every special marine warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.